MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6900052
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that a discordant higher than expected vitros intact pth2 result was obtained from a single patient sample when tested using vitros intact pth2 (ipth2) reagent lot 0250 on a vitros xt 7600 integrated system.The result was considered discordant when compared to a non-vitros siemans atellica (ipth) method.The assignable cause of the discordant, higher than expected patient sample result could not be determined with the information provided.The patients diagnoses included: goiter, lumbar spondylosis, resistant hypertension, stage 3 renal disease, and fibromyalgia.As stated in the vitros ipth2 instructions for use (ifu): the vitros intact pth ii test will detect non-intact pth molecules such as the large c-terminal pth fragment 7-84, and these fragments may cause falsely elevated pth results in patients with abnormal renal function due to varying concentrations of pth fragments in circulation.The ifu advises that in patients with atypical renal function, pth results should be interpreted with caution and not used alone for patient management decisions.A study describing pth fragmentation is provided in lopez et al., "selected reaction monitoring mass spectrometric immunoassay responsive to parathyroid hormone and related variants." therefore, the patients underlying renal dysfunction could have caused the elevated vitros ipth2 result.Additionally, the vitros ipth2 ifu states: "heterophile as well as human anti-animal antibodies (most common human anti-mouse antibodies or hama) in serum or plasma of certain individuals are known to cause interference with immunoassays.The anti-animal antibodies may be present in blood samples from individuals regularly exposed to animals or who have received preparations of mouse monoclonal antibodies for diagnosis or therapy.Results inconsistent with clinical observations indicate the need for additional testing." no testing was conducted to determine whether heterophilic antibody interferent was present in the patients sample.Furthermore, the ortho tsc could not determine how the sample was handled and stored at the customer site on (b)(6) 2025, nor how it was managed prior to processing using the siemens method.According to the vitros ipth2 ifu: "intact pth is labile and susceptible to fragmentation.Correct handling of patient samples is necessary to ensure that the pth molecule remains intact.The degree of fragmentation will depend on both time and temperature of storage." therefore, it is possible that improper sample handling and storage contributed to the discrepancy between the vitros result and the siemens result; however, this cannot be confirmed.As the event occurred more than three months prior to the customer reporting to the ortho tsc, historical quality control results to verify reagent and instrument performance were not able to be reviewed in e-connectivity.However, the customer did not indicate any issues with vitros ipth2 quality control results.Additionally, continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ipth2 reagent lot 0250.Pre-analytical sample processing could not be ruled out as a contributing factor as the customer was not following the sample collection device manufacturers recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant higher than expected vitros intact pth2 result was obtained from a single patient sample when tested using vitros intact pth2 (ipth2) reagent lot 0250 on a vitros xt 7600 integrated system.The result was considered discordant when compared to a non-vitros siemans atellica (ipth) method.Patient 1, sample 1 vitros ipth2 result of 632.30 pg/ml (above the reference interval) vs a siemens result of 46.5 pg/ml (within the reference interval).Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, higher than expected patient sample result was not reported from the laboratory.There was no allegation of harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24290977
Report Number3007111389-2026-00031
Device Sequence Number10213060
Product Code CEW
UDI-Device Identifier10758750032709
UDI-Public(01)10758750032709(17)260330(11)250603(10)0250
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2026
Device Catalogue Number6900052
Device Lot Number0250
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Initial Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown